Texas, 2003Damaging Wind in Texas, July 23, 2003
July 23, 2003 · NWS FWD · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 23, 3:35 AM CST, 1 hour 25 minutes earlier.
Area forecast discussion, Jul 23, 3:35 AM CST, 1 hour 25 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR NUMBERS
NATIONAL WEATHER SERVICE FORT WORTH TX
435 AM CDT WED JUL 23 2003
.EARLY MORNING PUBLIC DICUSSION 400 AM CDT...
AT 09Z...COLD FRONT FROM COMANCHE TO CORSICANA. NOCTURNAL CONVECTION
CONTINUES WHERE MOISTURE FETCH RIDING UP FRONTAL SURFACE IS MOST
INTENSE. FRONT WILL SLOWLY SLIP SOUTH AND DIMINISHING LLJ WILL BRING
A SLOW END TO PRECIP IN E ZONES THIS MORNING. AFTERNOON POPS VALID
EVERYWHERE...BEST SC/SE NEAR SFC BOUNDARY AND HIGHEST PW.
FRONTOLYSIS BEGINS BY TONIGHT...BUT WITH SOUTHERLY SFC FLOW AND
NORTHERLY FLOW STILL IN PLACE ALOFT...INTRODUCED SLIGHT CHANCES FOR
THURSDAY. RIDGE BUILDS BACK IN BY FRIDAY...AND POPS BACK ON HOLD.
TEMPS AND HUMIDITY QUICKLY RETURN TO NORMAL...WITH ABUNDANT SUNSHINE
WELL INTO NEXT WEEK.
MRF REDEVELOPS NW FLOW TOWARD THE END OF NEXT WEEK...WITH ANOTHER
FRONT PLUNGING INTO THE SOUTHERN PLAINS. INTRODUCED SLIGHT CHANCE
POPS WEDNESDAY AS NW FLOW DEVELOPS...BUT WITH DOG DAYS IN FULL
SWING...WILL CERTAINLY MAINTAIN A BIT OF SKEPTICISM.
FCSTID = 25
DFW 94 71 97 74 / 20 20 20 20
ACT 95 72 98 75 / 40 40 20 20
PRX 92 68 94 71 / 30 30 20 20
DTO 94 67 96 71 / 20 20 20 20
TKI 94 67 96 71 / 20 20 20 20
DAL 94 72 97 75 / 20 20 20 20
TRL 92 68 94 71 / 30 30 20 20
CRS 93 71 96 73 / 40 40 20 20
TPL 95 73 98 75 / 40 40 20 20
.FWD...
TX...NONE.
Hazardous weather outlook, Jul 23, 4:30 AM CST, 30 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-241100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
530 AM CDT WED JUL 23 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...
SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR MAINLY ALONG AND EAST
OF THE I-35 CORRIDOR THROUGH TONIGHT. CLOUD TO GROUND
LIGHTNING...AND BRIEF HEAVY RAIN WILL BE THE MAIN WEATHER THREATS.
HOWEVER...A FEW STORMS COULD BRIEFLY BECOME SEVERE ACROSS THE
SOUTHEASTERN QUARTER OF NORTH TEXAS...GENERALLY EAST OF I-35 AND
SOUTH OF I-20. HAIL TO THE SIZE OF QUARTERS AND WIND GUSTS TO 60 MPH
COULD ACCOMPANY A COUPLE OF THESE STORMS.
A COLD FRONT BISECTED NORTH TEXAS...EXTENDING SOUTH OF A TYLER....TO
STEPHENVILLE...TO ABILENE LINE BEFORE DAYBREAK. A FEW STORMS MAY
BRIEFLY BECOME SEVERE ACROSS THE SOUTHEASTERN PART OF NORTH TEXAS
WHERE THE INSTABILITIES WILL BE GREATEST.
.DAYS TWO THROUGH SEVEN...
THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS THURSDAY AND
THURSDAY NIGHT. BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING WILL
BE THE MAIN WEATHER THREATS...THOUGH AN ISOLATED WIND GUST TO 60
MPH...AND QUARTER SIZE HAIL REPORT IS POSSIBLE.
.SPOTTER CALL TO ACTION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON MAINLY
ALONG AND EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 20.
58
Thunderstorm Wind, Anderson
- When
- July 23, 5:00 AM CST
- Where
- Anderson County, Palestine
- Measured
- 61 kt (70 mph) estimated sustained
- Property damage
- $5,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.750, -95.633
On County Road 397, 30 large oak and pine trees were blown down by high winds.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Damaging Wind and Lightning Strike in Texas, July 23, 20031 death · 2 injured · $14,000 · 58 kt wind · 3 events
- Heat in Oklahoma, July 23, 20031 death · 1 event
- Flash Flooding in New York, July 23, 2003$7.4 million · 3 events
- Wildfire in California, July 23 to 28, 2003$2.6 million · 1 event
- Flash Flood and Damaging Winds in Texas, July 23, 20031 injured · $273,000 · 60 kt wind · 6 events
- Flash Flood in Ohio, July 23, 2003$500,000 · 1 event
- Flooding in Ohio, July 23, 2003$350,000 · 4 events
- Damaging Wind in California, July 23, 2003$200,000 · 80 kt wind · 1 event
- Flood in Pennsylvania, July 23, 2003$100,000 · 1 event
- Damaging Wind in South Carolina, July 23, 2003$100,000 · 68 kt wind · 1 event
- Damaging Wind in Texas, July 23, 2003$50,000 · 60 kt wind · 1 event
- Lightning Strike in Maryland, July 23, 2003$50,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5378573.